Indiana, 2016Flooding in Indiana, March 12 to 23, 2016
March 12 to 23, 2016 · NWS PAH · 2 events in 2 counties and zones
Significant rain fell across Indiana from the 9th through the 14th. The heaviest rainfall of 2 to 4 inches occurred along and east of the I-69 corridor in southern and central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant rain fell across Indiana from the 9th through the 14th. The heaviest rainfall of 2 to 4 inches occurred along and east of the I-69 corridor in southern and central Indiana. Minor lowland flooding returned to the White River in southwest Indiana by the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 12, 7:26 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 12, 7:26 AM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
626 AM CST SAT MAR 12 2016
.UPDATE...
Issued at 619 AM CST SAT MAR 12 2016
Updated Aviation discussion for 12Z TAF Issuance.
&&
.SHORT TERM...(Today through Monday Night)
Issued at 619 AM CST SAT MAR 12 2016
With the flow open from the Gulf coast all the way up the
Mississippi river valley, moist advection will help surface dew
points rise into the 60s today. Time/height cross sections show
the moisture deepening with time, although a dry wedge today
between 700-500 mb will keep the overrunning pcpn light for the
most part, particularly for the first half of the day. By the pm
hours, with surface dew points spiking, and elevated instability
becoming present, we'll include a slight chance of thunder. The
better chance of rain and thunder will come tonight-tmrw, as the
parent Low over East Texas lifts north across the mid Mississippi
river valley.
Sunday into Sunday night will also be periods of wet weather, as
another Low races across the area in the fast zonal flow. It too
includes an elevated/slight chance of thunder. Rain chances should
wind down Monday, west to east, as this Low departs to the east.
Warmer than normal temps will continue with highs in the 60s
climbing into the 70s and lows remaining in the 50s.
.LONG TERM...(Tuesday through Friday) Issued at 619 AM CST SAT
MAR 12 2016
Confidence in the long term remains average to low as model
inconsistencies continue.
Shower chances for Tuesday have lessened due to a lack of moisture
as a surface pressure trough and front move east across the FA. Have
maintained a small chance of showers along/north of I-64 in southern
IL and southwest IN for Tuesday and across the NE only Tuesday
night.
For Wednesday through Thursday low pressure both at the surface and
at 500mb moves east across the Great Lakes region at a varying
progression, depending on the given model solution. The GFS rotates
showers south across the FA Wednesday night and Thursday but given
the inconsistency will opt for the previous forecast solution which
is maintained by the ECMWF model and meshes with adjacent offices.
The long range models are in particularly poor agreement toward the
weekend. Will keep a chance of showers Friday however as we
transition to a 500mb trough swinging into the plain states and
eventually toward the FA.
Temperatures will be well above normal through the long term period
although the trend will be downward toward the end of the week.
&&
.AVIATION...
Issued at 619 AM CST SAT MAR 12 2016
Low pressure moving north from east Texas will feed low level
moisture and scattered showers into the region, especially tonight
as the low's attendant warm front pushes north across the FA.
Expect generally MVFR cigs through most of the TAF period,
possibly touching IFR thresholds during showers. Winds will be
mostly less than 5 knots from the NE to E.
&&
.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Mar 12, 4:03 AM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
303 AM CST SAT MAR 12 2016
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
303 AM CST SAT MAR 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.
HEAVY RAIN IS THE PRIMARY HAZARD EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS REMAIN FORECAST SUNDAY THROUGH MONDAY AND
AGAIN ON TUESDAY. HEAVY RAIN IS THE PRIMARY STORM RELATED HAZARD
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Flood, Pike
- When
- March 12, 11:00 AM EST to March 23, 8:00 AM EST
- Where
- Pike County, 2.2 mi NW of Bowman to 1.6 mi NE of Petersburg
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.523, -87.379
Minor flooding occurred along the White River. Agricultural bottomlands were underwater. About a dozen county roads were flooded, including 750N, 600N, 1000E, 250W, 400W, 675N, 700N, and 1000W.
Flood, Gibson
- When
- March 12, 11:00 AM CST to March 23, 8:00 AM CST
- Where
- Gibson County, 1.1 mi NNW of Hazleton to 1.2 mi WSW of Giro
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.495, -87.538
Minor flooding occurred along the White River. Floodwaters covered the Hazleton softball field. A few rural county roads were flooded and impassable. Low-lying oil fields were flooded. Bottomland woods and fields were inundated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, March 12 to 13, 2016$60,000 · 1 event
- Tornado in Kentucky, March 12, 2016$30,000 · EF0 · 1 event
- Marine Thunderstorm Winds in Eastern Pacific Coastal Waters, March 12, 201661 kt wind · 4 events
- High Wind and Strong Wind in New Mexico, March 12, 2016$6,000 · 51 kt wind · 4 events
- High Wind in Texas, March 12 to 13, 201660 kt wind · 4 events
- Heavy Snow and High Wind in California, March 12 to 14, 201670 kt wind · 3 events
- High Wind in California, March 12, 201650 kt wind · 1 event
- High Wind in New Mexico, March 12, 201651 kt wind · 1 event
- High Wind in Texas, March 12, 201652 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620326, 620325.